I find what I have to say very strange but true. I have been on prevacid for many years. This year our insurance would not pay for prevacid, but instead will pay for nexium. Since being on the prevacid I have had anxiety, which I did not know coincided with this type of med. I had been taking zoloft & I rarely had that heart thumping weird feeling. When I started taking nexium, I was having anxiety many times a day & thought I would have to up my zoloft. Because our insurance, (my husband is a gov't employee) is not so great, the nexium was costing $212.00 a month. I was thinging of fighting to get back on the prevacid, or just taking the over the counter prevacid in a double dose. Since we were going on vacation I did not want to spend the $212 for nexium. Well to make a short story longer, my husband who gets occasional heart burn had prilosec OTC. I thought i would take 2 of those, 1 nexium etc. It worked so well I now for the last month have only taken the prilosec. I now have had NO anxiety of any kind.
Another side effect of prevacid & nexium for me was nausea. I am 47 & thought I was probably having hot flashes etc as did my Dr. I would try to get ready in the morning, especially if I was in a hurry, I would get very hot & sweaty & would have to go lay down with a cold cloth to cool off while trying not to vomit. Last year after many people yelling at me to go to the Dr. & find out why we would have to stop so I could vomit, I actually rarely vomited, just really felt the need to. I went in & had ever possible blood, urine,etc test. nothing showed up. So I was left to suck it up!!!
Since going off the prevacid/nexium I have not 1 time had that hot, sweaty nausousness. Oh what glorious days. So now I am in the process of weaning myself off of the zoloft. Thanks to this forum I have also learned why I had gained so much weight while eating 1/4th what my friends eat. Because of zoloft, but that is for another day. Just to let you know many people only have anxiety because of their GERD medications